Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 211, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 25, 2000, 6:05 PM EDT for Clay County, Duval County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2000, 6:05 PM EDT (22:05 UTC)
- Expired
- Jul 25, 2000, 6:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Clay County, FL, Duval County, FL
The radar
The Jacksonville radar (KJAX), 37 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.1 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 344 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 252206 SVRJAX FLC019-031-252245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 605 PM EDT TUE JUL 25 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CLAY COUNTY IN NORTHEAST FLORIDA SOUTHERN DUVAL COUNTY IN NORTHEAST FLORIDA * UNTIL 645 PM EDT * AT 605 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES NORTHEAST OF PENNEY FARMS...OR ABOUT 8 MILES SOUTH OF LAKESIDE... MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DOCTORS INLET AND LAKESIDE BY 620 PM EDT... BELLAIR AND MANDARIN BY 630 PM EDT... ORTEGA BY 645 PM EDT... HAIL...INTENSE LIGHTNING...VERY HEAVY RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. $$ CARROLL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 1:30 PM EDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jul 25, 1:30 PM EDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 130 PM EDT TUE JUL 25 2000 MODELS IN GOOD AGREEMENT WITH AN UPR TROF OVER THE LOWER MS RIVER VALLEY AND AN UPR JET EXTENDING FROM PENSACOLA/DOTHAN NWD INTO THE APPALACHIANS. THE NWRN PORTION OF THE AREA IS MARGINALLY IN THE RIGHT REAR ACCELERATION REGION OF THE JET AND IT MIGHT KICK OFF STRONGER CONVECTION IN THE HOMERVILLE/DOUGLAS/PEARSON AND HAZLEHURST AREAS LATER THIS AFTN/EVE. A STNRY FRONT EXTENDS ALONG THE ATLC COAST FROM ILM-SAV-AYS/AMG TO THE FL PANHANDLE AND THIS MAY ALSO ACT AS A FOCUSING MECH FOR THE EVE CONVECTION. CONVECTION HAS FIRED ALONG THE GULF COAST FROM APALACHEE BAY S TO TAMPA BAY...BUT ONLY SEEMS TO BE MAKING PROGRESS ONSHORE IN NRN APALACHEE BAY WHERE THE SEA BREEZE FRONT AND UPR JET ARE LIKELY ENHANCING IT. AVN CONTINUES TO DO THE BEST JOB IN PICKING OUT AREAS OF CONVECTION AND WITH FRONT PLACEMENT AND WILL USE AVN AS MY PRIMARY MODEL OF CHOICE. MODEL GUID IS VERY SIMILAR AND WILL TEND TO SCALE BACK THE POPS A BIT AND BRING THEM IN LINE WITH NGM MOS GUID. TONIGHT...CONVECTION SHOULD FIRE LATE THIS AFTN/EVE WITH WDLY SCT TO SCT COVERAGE. WILL DOWNPLAY THE HEAVY RAINFALL THIS EVENING AS IT IS JUST NOT MAKING IT ONSHORE AND WE'RE NOT AS JUICY AS IT SEEMED THIS AM. WEDNESDAY...WITH A RIDGE BUILDING IN FROM THE WRN ATLC THE AIR MASS WILL GRADUALLY DRY AND WE'LL SEE MORE OF A DIURNAL CONVECTION CYCLE WITH SEA BREEZE FRONT TYPE CONVECTION EXPECTED. WILL GO WITH A GOOD CHANCE FOR MOST LOCATIONS. WEDNESDAY NIGHT...WITH THE RIDGE CONTINUING TO BUILD IN...A TYPICAL SUMMERTIME NIGHT IS ON TAP WITH CONVECTION ENDING BEFORE MIDNIGHT AND TEMPS IN THE LOWER 70S. EXTENDED...AS THE RIDGE ENTRENCHES OVER THE REGION TEMPS WILL BE NEAR CLIMO WITH THE NORMAL DIURNAL CONVECTION CYCLE CONTINUING. MARINE...WINDS OFFSHORE ARE CURRENTLY RUNNING 5-15 KTS WITH SEAS 3 FEET OR LESS. MOST MODEL WINDS ARE INDICATING LGT WINDS (5-10 KTS) THROUGH THE PERIOD. NGM IS THE OUTLIER...BUT HASN'T DONE A PARTICULARLY GOOD JOB LAST FEW DAYS ANYWAY. PRELIM AMG 68/90/69/90 3534 SSI 73/84/74/86 3534 JAX 69/90/70/91 3535 GNV 70/90/71/93 3535 085 .JAX... .GA...NONE .FL...NONE SANDRIK
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.